Cancer cure can kill you!


Cancer drug linked to toxic and potentially fatal skin rashes: Health Canada

Canadian Press | 13/09/06 2:44 PM ET
More from Canadian Press

Sutent, a cancer drug by Pfizer, may be the source of deadly skin rashes among some patients, Health Canada is warning.

TORONTO — The manufacturer of a drug used to treat several types of cancer is warning that the medication has been linked with rare but potentially fatal skin rashes.

Sutent, made by Pfizer Canada Inc., is used to treat cancers of the stomach and bowels, kidney, and pancreas.

In a Health Canada advisory Friday, the company said Sutent (sunitinib malate) has been associated in some people with severe skin rashes, among them Stevens-Johnson syndrome and toxic epidermal necrolysis.

Symptoms of severe skin reactions may initially appear as reddish target-like spots or circular patches, often with central blisters on the trunk, or elsewhere on the body.

The rash may progress to widespread blistering or peeling of the skin, blisters in the mouth and ulcers in the eyes. The skin changes happen quickly and may follow fever, fatigue, headache and cough.

If such symptoms occur, patients should stop taking the drug and contact their health-care provider immediately, Health Canada said.

Cases of toxic epidermal necrolysis and Stevens-Johnson syndrome have been very rarely reported in patients who have used Sutent. However, some cases have resulted in death.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s